Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stop or switching treatment option
Dec 28, 2004

Hey Dr

Thanks for the great work

Here the history: I was diagnosed hiv + in May 1997. I am actually on meds with Combivir and Sustiva (started this combo in January 2001 and very compliant) I also take pravachol (meds side effects) to lower cholesterol and also zantac/pantaloc because of hiatus hernia. However since almost a year I am experimenting extreme fatigue, tired all the time, difficulty to concentrated, dizziness, headaches numbness. I have also been diagnosed recently with a mild cervical dsyfunction due to work related with overuse of computer and repetitive movements and been off work for about 5 months now. I also after many readings through the body site and many other sites, think I have anemia. My last blood count show absolute CD4 of 440, absolute CD8 of 0.48 and Cd4/CD8 ratio of 0.91. All the other blood results are in the normal range except the Trigyclerides of 4.31 and the HEMATOLOGY. Hemoglobin of 13.1, hetatocrit of 0.374, WBC count of 3.3, RCB count of 3.40, MCV of 109.8 and MCH of 38.4 and MCHC of 349. So all the hematology results are lower or higher which is showing some signs of anemia or problems related to AZT. Previous blood work in the past year or so always show hemoglobin in the range 12.5 to 13.5 I talked to my doctor about this, he also suggest to switch AZT to Ziagen which I dont want because of the possible dangerous effects of that drug (you know when you start with it, I am having nightmare about it etc. So the dilema is I am feeling to stop the therapy for a while going off meds. for a while switching Sustiva for Kaletra for a week and stop all meds for a few months. I have been on treatment for over 4 years with that combo and I think my body need a rest. I have also having troubles sleeping major insomnia with Sustiva. I was on Temazapan for almost 3 years and during the past 4 months I was able to stop Temazapan and sleep without any sleeping pills without problems but since 1 month I have major problems sleeping, have to show off at the emerg. and they prescribed me Ativa which I have started for 6 days now but dont want to become addicted to than one also. What do you think is the best option for me at this point??? I dont wanna go with D4t or DDi because of Lipoatrophy problems etc. I have been on D4t for 2 years previous to this combo. I have one previous treatment interrupion in 2000 for about 1 year and lowest my CD4 count were ever was about 190-200 and VL about 20,000. What do you think. I need second advice and opinions. Thanks so much and sorry for the mistakes first language is French. PS I had a resistance test before starting this combo in 2000 and test didn't show any resistance.

Steve

Response from Dr. Pierone

It sounds like you may need a break from therapy since you are likely having side effects from the AZT (anemia, fatigue) and Sustiva (sleep disturbance) and during the last treatment interruption your numbers were not bad. When it comes time to restart, Reyataz/Norvir is better tolerated than Kaletra (Lopinavir/norvir). For the nuke backbone, the combination of Viread and Epivir (or Emtriva) is safer than Ziagen, Videx (ddI), or Zerit (d4T). Hope this helps.



Previous
Melanoma and Sentinel Node
Next
what to expect from meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement